Hail, Dunklin
- When
- May 9, 10:17 AM CST to 10:20 AM CST
- Where
- Dunklin County, Arbyrd
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.050, -90.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 9, 10:00 AM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1100 AM CDT TUE MAY 9 2006 .UPDATE... ISSUED EARLIER UPDATES FOR PRECIP TRENDS AND SEVERE THUNDERSTORM WATCH 314. TRIMMED HIGH TEMPS DOWN ACROSS AREAS TO BE AFFECTED BY CONVECTION AND RAISED TO LIKELY POPS. ALTHOUGH CONVECTION IS MOVING INTO MORE STABLE AIR...DOESNT SEEM TO BE LOSING ITS PUNCH QUITE YET. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1018 AM CDT TUE MAY 9 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101730- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1018 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MID- SOUTH TODAY AND TONIGHT. A THUNDERSTORM COMPLEX MOVING OUT OF CENTRAL ARKANSAS WILL MOVE ACROSS THE MID-SOUTH THROUGH THE AFTERNOON HOURS. A FEW STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND AS THE PRIMARY THREATS THROUGH ABOUT 3 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM FOR WEST TENNESSEE...THE MISSOURI BOOTHEEL AND MUCH OF NORTHEAST ARKANSAS. AN AREA OF LOW PRESSURE AND ASSOCIATED STRONG UPPER LEVEL DISTURBANCE WILL APPROACH THE MID SOUTH LATER TONIGHT. EXPECT ADDITIONAL THUNDERSTORMS TO DEVELOP IN ADVANCE OF THIS SYSTEM MAINLY AFTER MIDNIGHT. AN UNSTABLE AIRMASS COMBINED WITH STRENGTHENING WIND FIELDS WILL ALLOW SOME OF THESE THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER WITH THIS SYSTEM WILL BE AFTER MIDNIGHT...MAINLY ALONG AND WEST OF A DYERSBURG TO MEMPHIS TO CLARKSDALE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE ONGOING ACROSS THE MID SOUTH WEDNESDAY MORNING AND WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE DAY. THE ATMOSPHERE WILL REMAIN UNSTABLE AND WIND FIELDS WILL REMAIN STRONG. THIS WILL SUPPORT THE CONTINUATION OF SEVERE WEATHER THROUGH WEDNESDAY...ESPECIALLY FOR AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THESE THUNDERSTORMS SHOULD COME TO AN END WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA...AND WILL BE POSSIBLE ACROSS THE REST OF THE MID-SOUTH THROUGH WEDNESDAY EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL LYNN 36.01N 91.25W
05/09/2006 M1.00 INCH LAWRENCE AR FIRE DEPT/RESCUE
QUARTER SIZED HAIL IN DOWNTOWN LYNN
&&
MRMPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1108 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL LYNN 36.01N 91.25W
05/09/2006 M1.00 INCH LAWRENCE AR FIRE DEPT/RESCUE
QUARTER SIZED HAIL IN DOWNTOWN LYNN
1052 AM HAIL LAFE 36.21N 90.50W
05/09/2006 M0.75 INCH GREENE AR TRAINED SPOTTER
&&The Memphis radar (KNQA), 85 km away, was scanning. The volume nearest the first event began at 16:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509497.